CSN Login
Members Online: 22

Help! Severe hearing loss from radiation treatment?

cassmike
Posts: 13
Joined: Jul 2005

I had about three months of radiation on my neck and chest area in 1991. Last year I started to lose my hearing in my left ear, the same side I was radiated on. I have severe nerve damage and cannot hear at all out of it. My oncologist believes it is a result of the treatment. Has anyone else had this problem?

BugHunter's picture
BugHunter
Posts: 152
Joined: Oct 2007

I have not heard of such a problem(no pun intended). It does strike me as odd that it would take 16 years to show up all of a sudden. Hope they find a fix for you!

BILL

HAWVET's picture
HAWVET
Posts: 318
Joined: Apr 2006

I have had minor problems with my ears after radiation but it came within a few years. I understand an Oncologist may know what is causing your hearing loss, but it may be due to other causes. Have you seen a Otalaryngologist?

cassmike
Posts: 13
Joined: Jul 2005

Thanks for your email. No I have not seen an Otalaryngologist. That is probably a good idea. What minor problems have you had?

HAWVET's picture
HAWVET
Posts: 318
Joined: Apr 2006

Mike,
I was having ear presurerization problems. According to the otalaryngologist, this was because of the scarring tissues from the radiation treatment. My cancer was nasopharyngeal. I had my cancer in 1998. I still have pressurization problems, but not as frequent. A few years ago, I experienced high frequency hearing loss. I got a hearing aid, but it did not help much. I did not check, but I had thought that the loss was a result of getting old. I have a zero percent rating for hearing from the VA so they paid for the hearing aid and will for any future problems.
Johnny

3_Putt
Posts: 19
Joined: Sep 2007

I've got high frequency hearing loss and pretty bad tinnitus. It came on during treatment. Doc said it was from chemo, but I don't know if it was the Erbitux, Cisplatin or both? A year and a half later, I'm hearing a little better, but the tinnitus is getting a little worse.

be4man
Posts: 18
Joined: Dec 2007

My Oncologist warned me of hearing loss from Cisplatan and after 2 month's out from treatment I haven't noticed any changes. For how long it can be a threat I don't know.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network